How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Vikas Your Own Question

Dr. Vikas
Dr. Vikas, Doctor (MD)
Category: Health
Satisfied Customers: 2207
Experience:  M.B.B.S ; M.D (Psychiatry and Deaddiction), MS. Health Informatics
4079050
Type Your Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Hi- I have a general question regarding Wellbutrin. I have

Resolved Question:

Hi-

I have a general question regarding Wellbutrin. I have tried Lexapro, Prozac, etc. with bad reactions and intolerable side effects. I recently tried Wellbutrin on a 150mg dose, and I feel slightly better but think I may benefit from a higher dosage. I have had no bad side effects except a slight increase in anxiety.

Is there any combination of meds that I can use to diminish my anxiety while still keeping the wellbutrin, or possibly increasing dosage? And also, is my anxiety likely to increase with the increase in dosage? Is the jump from 150 to 300 the lowest jump I can make? Or do they offer anything in between?

Thanks for any info!!
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Vikas replied 1 year ago.
Hello,

Could you please mention your diagnosis?


Thanks

Vikas
Customer: replied 1 year ago.

Vikas-


 


My diagnoses have ranged from Bipolar to Depression. I have never been seen by a Psychiatrist or Psychologist in this regard, only my general practitioner. It has been difficult to pin down a clinical disorder, as I have no manic episodes whatsoever but very frequent and sometimes very strong mood swings. I have a B.S. in Psychology, but not much experience in diagnosis or pharmacology. (Plus, we tend to misdiagnose ourselves quite often, don't we?!)

Customer: replied 1 year ago.

Very quickly- please be as detailed as possible, as I know my way around brain chemistry fairly well and would appreciate as much information as possible.


 


Thanks!

Expert:  Dr. Vikas replied 1 year ago.
Hello Chelsea,

Probably you must be knowing that in a patient of Bipolar disorder, antidepressant may further destabilize the mood resulting in manic / hypomanic switching so the first step should be get yourself diagnosed by a psychiatrist.


Have you tried online screening quiz for Bipolar disorder like this one?

Bipolar Screening Quiz

Customer: replied 1 year ago.

Yes, I have taken such screening tests. However, this was when I was between 15 and 17 years old, nearly ten years ago, and for the most part no longer apply. My mood swings are not manic in nature, but rather bouts of deeper depression and lethargy and may be correlated with my menstrual cycle, though I haven't documented in enough detail to be sure. I do not exhibit these types of bipolar symptoms now that I am out of puberty.

Expert:  Dr. Vikas replied 1 year ago.
O.K Chelsea, thanks for your reply.

Wellbutrin is an activating antidepressant which is specially useful in depressive patients complaining of fatigue, lack of energy, poor concentration, lack of motivation etc. The normal daily dose is from 150 -450 mg per day (XL preparation) and you are currently on 150 mg per day so an increase in the dose by your doctor to 300 mg per day should be useful as most patients find 300 mg per day as the appropriated dose sufficient enough to control depressive symptoms.

Wellbutrin is not much useful for anxiety symptoms and it an increase in the dose of Wellbutrin will have no effect on your current anxiety symptoms.

For controlling these anxiety symptoms, you can ask your doctor to prescribe you a low dose of benzodiazepines such as Klonopin .25 / .5 mg to be taken on either daily or on as and when needed basis. Klonopin is a long acting benzodiazepine which can effectively control your anxiety symptoms. After 4-6 weeks, your doctor can try to stop Klonopin or continue it as and when needed basis.

Another good option is to ask your doctor to add a low dose of SSRI antidepressant Lexapro (Escitalopram) 5 mg per day initially. Lexapro is itself a very effective antianxiety and antidepressant medicine and will also augment the antidepressant effect of Bupropion. At such a low dose of 5 mg there are no or minimal chances of developing side effects.

We frequently prescribe Bupropion with Escitalopram in combination to many of our patients with excellent results.

I hope this helps.

Kind regards


Vikas


Please do not rate my answer if your question is not yet fully answered.You can simply ask further by using REPLY button and I will get back to you.If you are satisfied with my answer please rate one of the positive ratings (3,4,5) as this is the only way how we are compensated for our time and expertise.





Dr. Vikas, Doctor (MD)
Category: Health
Satisfied Customers: 2207
Experience: M.B.B.S ; M.D (Psychiatry and Deaddiction), MS. Health Informatics
Dr. Vikas and 6 other Health Specialists are ready to help you

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
< Last | Next >
  • http://ww2.justanswer.com/uploads/NU/nursescare4u/2013-3-31_03429_JApic.64x64.jpg Nurse Milli, RN's Avatar

    Nurse Milli, RN

    Nurse (RN)

    Satisfied Customers:

    4043
    20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Doctor

    Satisfied Customers:

    102
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor (MD)

    Satisfied Customers:

    5622
    Emergency Medicine and Family Practice for over 26 years
  • http://ww2.justanswer.com/uploads/drphophalia/2007-08-23_095626_dr._arun_phophalia.jpg Dr. Arun Phophalia's Avatar

    Dr. Arun Phophalia

    Doctor (MD)

    Satisfied Customers:

    17025
    MBBS, MS (General Surgery), Fellowship in Sports Medicine
  • http://ww2.justanswer.com/uploads/VA/VANP/2012-6-6_235535_Skye2.64x64.jpg A. Schuyler, NP's Avatar

    A. Schuyler, NP

    Nurse Practitioner

    Satisfied Customers:

    12170
    Board Certified NP, MS, RN. Private practice & hospitalist
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Doctor (MD)

    Satisfied Customers:

    10029
    Over 20 yrs of Family Practice
  • http://ww2.justanswer.com/uploads/neurosurg/2009-10-06_120923_profile.jpg Dr. Mark's Avatar

    Dr. Mark

    Doctor (MD)

    Satisfied Customers:

    6234
    U.S. Physician/Surgeon in Neurosurgery